Skip to content
Includes Expert Content
Anxity disorder and high pulse rate.
avatar
stephan28 posted:
From last few months i am facing a very fast pulse rate about (100 +) and a mild chest pain. I consulted a cardiologist and undergo every checkup he advice. But in the result, everything was normal. Later the doctor diagnosed that it is because of anxiety disorder and suggest me to consult my physician. So as per his advice i consulted my local physician(in India). He also confirmed that the chest pain and raising pulse rate is because of Anxiety. He suggested me half of (Alprazolam) Anxit tablet 0.25 mg before sleep at night. Now it seems everything normal. I am taking this for the last one week. Is there any serious side effect for taking this tablet. How long he may advice me to take this tablet for a short time or life time, The current advice is to take that for 2 weeks and consult him back. Also is there any natural remedy to cure this Anxiety disorder. Please help.
Reply
 
avatar
Reid Wilson, PhD responded:
Hey, Stephan28-
It is not clear from your note what kind of anxiety disorder you have. Perhaps you are a worrier and that is causing your continued distress. You can go HERE to take a little questionnaire that will help determine what self-help strategies might assist you.It will also recommend what to read in order to learn those strategies.
You are taking a small dose of alprazolam. It's interesting that it is helping you as much as it is, since the beneficial effects of that medication would not carry over in the daytime if you take it before bed. So this is good news: that it takes so little of a medication to help you turn the corner on your distress.
Alprazolam is one of the benzodiazepines. You can talk to your doctor or your pharmacist about the risks of becoming dependent on this drug. If you keep it at this lower dose, and only take it once at night, you have the lowest chance of becoming dependent on it.
However, I would doubt that taking it for only two weeks and then stopping it will fix your problem. I hope you will take some time to understand what worries might be driving your distress and find ways to address them.
 
avatar
seniorkenneth responded:
I am a septugenarian, and I am speaking from experience, not professional training. I have had bouts with anxiety over the years. Often my bouts involve sleeplessness and feelings of dred. One thing I did was stop drinking alcohol, period. Second I finally settled on some very good advice a German GP gave me, and he said his doctor father was giving the same advice early in the 20th Century. That advice came in the form of a non-adictive prescription, in Europe it is called Insidon, in the USA it is Opipramol. My sense about this light drug is as follows: I am convinced many forms of anxiety are due, physically, to brain chemistry changes. Yes, it would be excellent if one could get a readout on brain chemistry so one could make the precise adjustments to counter changes, but, a las, this is not able to be done yet. So, in order to combat brain chemistry changes, if I feel changes coming on, and I have come to be able to know when they are coming on, is to take one or two Insidon pills. This allows me to sleep and for me (we all are different) seems to keep my brain chemistry in check. I have taken Insidon for years, but ONLY AS NEEDED. It helps. Discuss it with your doc (GP) and see what he says. I know it works so if your doc does not know this drug (in Europe and USA a prescrition is required) then try to find a thoughtful pharmacist (a good one) or phramacologist who can explain it to you. It works. After over ten years of using it occassionally I have side stepped countless intense anxiety attacks and feel quite comfortable and in control. Insidon does work and it is very easy on those who take it, must more so than Xanax or the other "lams." Good luck. Your young. Fix this anxiety thing now. Stay with it till you feel normal.
 
avatar
enclosure replied to Reid Wilson, PhD's response:
His results are quite incredible. I have been on alprazolam long term and am probably immune to it. With on-going depression and anxiety, I find that other meds have unwanted side effects and, after working with my therapist. I realize that our mental health system is incredibly insufficient, bordering on a sort of latent arrogance with psychiatrists who rarely do talk therapy and simply turn out to be pharmacologists. Trying to find a good clinical match is nearly impossible and, as one of my friends, a psychiatrist once said, he would opt for ECT and skip the meds totally. I agree....but just try to get to that point and the walls are overwhelming.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Progressive Muscle RelaxationExpert
In addition to relaxation breathing and guided imagery, one great self-help technique that you can use anywhere (even while sitting in a ... More
Was this Helpful?
14 of 24 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.